Surgery is scheduled for the 7th of March. I am experiencing high levels of anxiety. I am unable to sleep. Today makes 3 days with a total of 9 hours sleep. Should I bring this to the attention of my physicians? Will this affect my surgery and or recovery?
I should add that I do not regularly experience anxiety. Also I have just recently had a tooth extracted and ended up with a dry socket. my pain meds have been switched from percocet to tylenol 3. Perhaps this could also have something to do with the lack of sleep. Please help, I need to sleep
Hi there. I understand your concerns especially since you are 3 days away from surgery. Tylenol 3 is a combination of acetaminophen, codeine and caffeine. Usually codeine like other opioids and derivative is associated with dizziness, unlike in your case where sleep is missing. Possibly effect of caffeine or due to excessive stress prior to surgery. This may increase the anesthetic requirements during surgery. You could visit the hospital tomorrow and anti anxiety, medicines could be prescribed which can allay anxiety preoperatively. Try to take it easy and all the best. Take care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.